Alert archive / Idaho / Snow Advisories in 2008

Snow Advisory 3, NWS Spokane, WA

January 5, 20086 counties in Idaho; Lincoln County, Spokane County, Whitman County, Washington

NWS Spokane, WA issued this snow advisory at Jan 5, 2008, 3:08 PM PST for 6 counties in Idaho; Lincoln County, Spokane County, Whitman County, Washington. It took effect at Jan 5, 2008, 9:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2008, 3:08 PM PST (23:08 UTC)
In effect from
Jan 5, 2008, 9:00 PM PST
Expired
Jan 6, 2008, 12:17 PM PST
In force
15 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Lincoln County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 53 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 052308
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
308 PM PST SAT JAN 5 2008


IDZ002>004-WAZ033-060700-
/O.NEW.KOTX.SN.Y.0003.080106T0500Z-080106T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...
COLFAX...ROSALIA...LA CROSSE
308 PM PST SAT JAN 5 2008

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PST
SUNDAY. 

SNOW WILL DEVELOP LATER THIS EVENING ACROSS THE WASHINGTON AND
IDAHO PALOUSE...AREAS SOUTH AND EAST OF COEUR D ALENE...AND THE
CENTRAL PANHANDLE MOUNTAINS. 2 TO 3 INCHES OF SNOW IS EXPECTED BY
MORNING WITH LOCAL ACCUMULATIONS UP TO 5 INCHES. EVEN THOUGH
TEMPERATURES THIS AFTERNOON ARE IN THE MID 30S TO LOWER
40S...TEMERATURES ALONG WITH SNOW LEVELS WILL DROP THROUGH THE
EVENING AND OVERNIGHT HOURS FOR AN ALL SNOW EVENT IN THE VALLEYS.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW...
PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...
HAYDEN...PULLMAN...COLFAX...ROSALIA...LA CROSSE...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$
5 follow-up statements
000 
WWUS46 KOTX 060637
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1037 PM PST SAT JAN 5 2008

IDZ002>004-WAZ033-061500-
/O.CON.KOTX.SN.Y.0003.000000T0000Z-080106T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...
COLFAX...ROSALIA...LA CROSSE
1037 PM PST SAT JAN 5 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

SNOW WILL DEVELOP TOWARD MIDNIGHT ACROSS THE PALOUSE BEFORE
SPREADING INTO THE CENTRAL PANHANDLE AND THE COEUR DALENE AREA
OVERNIGHT. MOST SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3
INCHES...HOWEVER LOCALLY HEAVIER AMOUNTS ARE
ANTICIPATED...ESPECIALLY OVER SOUTHERN PORTIONS OF SHOSHONE
COUNTY...NEAR CLARKIA AND AVERY...WHERE UP TO 5 INCHES OF SNOW IS
POSSIBLE THROUGH SUNDAY MORNING. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW...
PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...
HAYDEN...PULLMAN...COLFAX...ROSALIA...LA CROSSE...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$
000 
WWUS46 KOTX 061335
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
535 AM PST SUN JAN 6 2008

WAZ036-061800-
/O.EXB.KOTX.SN.Y.0003.000000T0000Z-080106T1800Z/
SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD
535 AM PST SUN JAN 6 2008

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SNOW WILL CONTINUE ACROSS THE SPOKANE AREA THIS MORNING. SNOWFALL
ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES...HOWEVER LOCALLY
HEAVIER AMOUNTS ARE ANTICIPATED...ESPECIALLY NEAR THE HIGHER
TERRAIN SUCH AS MICA PEAK THROUGH 10AM THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SPOKANE...
CHENEY...DAVENPORT...ROCKFORD.

$$

IDZ001-061800-
/O.EXB.KOTX.SN.Y.0003.000000T0000Z-080106T1800Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER
535 AM PST SUN JAN 6 2008

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SNOW WILL CONTINUE ACROSS THE NORTHERN PANHANDLE THIS MORNING.
SNOWFALL ACCUMULATIONS IN THE VALLEYS WILL RANGE FROM 2 TO 4 
INCHES...HOWEVER LOCALLY HEAVIER AMOUNTS ARE ANTICIPATED WITH
UP TO 6 INCHES OF SNOW POSSIBLE ABOVE 3000 FEET THROUGH 10 AM 
THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER.

$$

IDZ002>004-WAZ033-061800-
/O.EXT.KOTX.SN.Y.0003.000000T0000Z-080106T1800Z/
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...
COLFAX...ROSALIA...LA CROSSE
535 AM PST SUN JAN 6 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SNOW WILL CONTINUE ACROSS THE PALOUSE...CENTRAL PANHANDLE AND THE
COEUR DALENE AREA THIS MORNING. MOST SNOWFALL ACCUMULATIONS WILL
RANGE FROM 2 TO 4 INCHES...HOWEVER LOCALLY HEAVIER AMOUNTS ARE
ANTICIPATED... ESPECIALLY OVER SOUTHERN PORTIONS OF SHOSHONE
COUNTY...NEAR CLARKIA AND AVERY...WHERE UP TO 6 INCHES OF SNOW IS
POSSIBLE THROUGH THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW...
PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...
HAYDEN...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...
MULLAN...PULLMAN...COLFAX...ROSALIA...LA CROSSE.

$$
000 
WWUS46 KOTX 061720
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
920 AM PST SUN JAN 6 2008

WAZ033-036-061830-
/O.CAN.KOTX.SN.Y.0003.000000T0000Z-080106T1800Z/
WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
920 AM PST SUN JAN 6 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW
ADVISORY. THE THREAT OF ADDITIONAL SIGNIFICANT SNOW HAS ENDED FOR
THE DAY. 

$$

IDZ004-062100-
/O.EXT.KOTX.SN.Y.0003.000000T0000Z-080106T2100Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
920 AM PST SUN JAN 6 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.

SNOW WILL CONTINUE TO FALL INTO EARLY AFTERNOON OVER THE CENTRAL
IDAHO PANHANDLE. ANOTHER 1 TO 2 INCHES OF SNOW IS
POSSIBLE...ESPECIALLY FROM THE SILVER VALLEY AND POINTS NORTH. THE
SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS BY MID-AFTERNOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$

IDZ001-062100-
/O.EXT.KOTX.SN.Y.0003.000000T0000Z-080106T2100Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER
920 AM PST SUN JAN 6 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.

SNOW WILL CONTINUE TO FALL THROUGH EARLY AFTERNOON OVER THE
NORTHERN IDAHO PANHANDLE. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS
EXPECTED WITH LOCALLY HEAVIER AMOUNTS POSSIBLE NORTH OF
SANDPOINT...IMPACTING THE TOWNS OF BONNERS FERRY...COOLIN AND
PORTHILL. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER.

$$

IDZ002-003-061830-
/O.CON.KOTX.SN.Y.0003.000000T0000Z-080106T1800Z/
COEUR DALENE AREA-IDAHO PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...MOSCOW...PLUMMER...POTLATCH...GENESEE
920 AM PST SUN JAN 6 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SNOW WILL BEGIN TO TAPER OFF OVER THE COEUR DALENE AREA AND IDAHO
PALOUSE BY 10AM. UP TO ANOTHER INCH OF SNOW IS POSSIBLE FROM
PLUMMER TO HAYDEN AND POINTS EAST. LITTLE ACCUMULATION IS EXPECTED
ELSEWHERE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW...
PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...
HAYDEN.

$$
000 
WWUS46 KOTX 061807
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1007 AM PST SUN JAN 6 2008

IDZ002-003-061915-
/O.EXP.KOTX.SN.Y.0003.000000T0000Z-080106T1800Z/
COEUR DALENE AREA-IDAHO PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...MOSCOW...PLUMMER...POTLATCH...GENESEE
1007 AM PST SUN JAN 6 2008

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE THREAT OF HEAVY SNOW
HAS ENDED FOR THE DAY. 

$$

IDZ004-062100-
/O.CON.KOTX.SN.Y.0003.000000T0000Z-080106T2100Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
1007 AM PST SUN JAN 6 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE TO FALL INTO EARLY AFTERNOON OVER THE CENTRAL
IDAHO PANHANDLE. ANOTHER 1 TO 2 INCHES OF SNOW IS POSSIBLE...
ESPECIALLY FROM THE SILVER VALLEY AND POINTS NORTH. THE SNOW WILL
TAPER OFF TO SCATTERED SNOW SHOWERS BY MID-AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$

IDZ001-062100-
/O.CON.KOTX.SN.Y.0003.000000T0000Z-080106T2100Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER
1007 AM PST SUN JAN 6 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE TO FALL THROUGH EARLY AFTERNOON OVER THE
NORTHERN IDAHO PANHANDLE. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS
EXPECTED WITH LOCALLY HEAVIER AMOUNTS POSSIBLE NORTH OF
SANDPOINT...IMPACTING THE TOWNS OF BONNERS FERRY...COOLIN AND
PORTHILL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER.

$$
000 
WWUS46 KOTX 062017
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1217 PM PST SUN JAN 6 2008

IDZ001-004-062130-
/O.CAN.KOTX.SN.Y.0003.000000T0000Z-080106T2100Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...KELLOGG...ST MARIES...PINEHURST...
OSBURN...WALLACE...MULLAN
1217 PM PST SUN JAN 6 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW
ADVISORY. THERE IS NO LONGER A THREAT OF HEAVY SNOW THROUGH THE
REMAINDER OF THE DAY. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Jan 5, 2:25 PM PST, 43 minutes earlier.

Area forecast discussion, Jan 5, 2:25 PM PST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
225 PM PST SAT JAN 5 2008

.SYNOPSIS...
WINTER WILL RETURN TO THE INLAND NORTHWEST STARTING SUNDAY AS SNOW
LEVELS RETURN TO THE VALLEY FLOORS AND A WEAK STORM SYSTEM BRINGS
MODERATE SNOW ACCUMULATIONS TO PARTS OF THE REGION. PERIODS OF MORE
WIDESPREAD ACCUMULATING SNOW WILL BEGIN MONDAY AND LAST WELL INTO
THE NEW WORK WEEK.

&&

.DISCUSSION...
TONIGHT AND SUNDAY...COMPLEX FORECAST FOR THE NEXT 12-15 HOURS.
CURRENTLY THE UPPER LEVEL TROUGH JUST OFFSHORE IS PUSHING IMPULSES
OF ENERGY INTO THE AREA WITH LIGHT MOUNTAIN RAIN OR SNOW SHOWERS.
LATER THIS EVENING A SURFACE LOW DEVELOPS ALONG THE WA/OR
BORDER...DOWN TOWARDS THE BLUE MOUNTAINS. THIS LOW WILL QUICKLY
MOVE ACROSS SOUTHEAST WA AND NORTH ID THROUGH THE OVERNIGHT HOURS.
SNOW LEVELS WILL DROP THROUGH THE EVENING HOURS SO THAT BY THE
TIME PRECIPITATION STARTS TO FALL FROM THIS LOW...IT WILL MOSTLY
BE SNOW...WITH THE EXCEPTION OF THE LEWISTON VALLEY AREA. THIS LOW
WILL PROVIDE A QUICK SHOT OF SNOW FOR MUCH OF THE PALOUSE...AREAS
SOUTH OF COE...AND THE CENTRAL PANHANDLE MOUNTAINS. MODELS ARE NOT
SHOWING ANY ISENTROPIC LIFT WITH THIS FEATURE. HOWEVER THERE IS
DECENT MOISTURE AND INSTABILITY AS THE LOW MOVES THROUGH. HAVE
DECIDED TO ISSUE SOME SNOW ADVISORIES FOR THE ABOVE MENTIONED
AREAS. GENERALLY EXPECTING 2 TO 3 INCHES OF SNOW BY MORNING...BUT
GIVEN THE CONVECTIVE NATURE OF THIS SYSTEM...THERE COULD BE
LOCALLY UP TO 5 INCHES IN SOME LOCATIONS. THE LOW QUICKLY EXITS
INTO WESTERN MONTANA SUNDAY MORNING WITH SNOW COMING TO AN END.
GENERALLY FOLLOWED THE NAM MODEL AS IT HAS BEEN MORE CONSISTENT
WITH THE PLACEMENT OF THE LOW. 18Z NAM NOW KEEPS OROGRAPHIC
SHOWERS GOING THROUGH THE MORNING HOURS IN THE CENTRAL PANHANDLE
MOUNTAINS. EVENING SHIFT WILL NEED TO SEE WHAT THE 00Z MODEL DOES
AND MAY NEED TO EXTEND THE ADVISORY AND/OR POSSIBLY UPGRADE IT TO
A WARNING. MEANWHILE AROUND THE SPOKANE AREA WE ARE ONLY EXPECTING
ABOUT A HALF INCH OF SNOW...AREAS FURTHER SOUTHEAST IN SPOKANE
COUNTY WILL HAVE LOCALIZED ADVISORY AMOUNTS BY MORNING. MAINLY
REFERRING TO ROCKFORD AND FAIRFIELD...AREAS ALONG HIGHWAY 27.
TEMPERATURES TONIGHT WILL REMAIN SLIGHTLY ABOVE AVERAGE FOR THIS
TIME OF THE YEAR...BUT COOLER THAN THIS MORNINGS READINGS.
TEMPERATURES SUNDAY WILL BE AROUND AVERAGE FOR THIS TIME OF THE
YEAR. WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS.
/NISBET

SUNDAY NIGHT THROUGH TUESDAY...MODEL AGREEMENT IS GENERALLY GOOD
THROUGH THIS PORTION OF THE FORECAST PERIOD. SUNDAY NIGHT BEGINS
WITH ANOTHER PACIFIC SHORT WAVE TROUGH DIGGING OUT OF THE
NORTHWEST INTO THE FORECAST AREA. THIS WILL FOCUS SOME DYNAMIC
SUPPORT FOR THE FORMATION OF A WEAK SURFACE LOW OVER VANCOUVER
IS LE...WITH A SECONDARY LOW TRACKING FROM NEAR YAKIMA TO NORTH
IDAHO LATE SUNDAY NIGHT AND MONDAY MORNING. JUST TO THE NORTH AND
EAST OF THIS LOW TRACK THERE EXISTS THE POTENTIAL FOR A BAND OF
MODERATE OR LOCAL HEAVY SNOW ACCUMULATIONS UNDER THE ASSOCIATED
TROWAL REGION. THE GFS MODEL HAS BEEN ADVERTISING THIS SURFACE LOW
FOR 4 OR 5 RUNS NOW...AND IS SUPPORTED BY THE ECMWF...WHILE THE
NAM SUGGEST A WEAKER OPEN WAVE. AT THIS TIME THERE IS REASONABLE
CONFIDENCE OF SOME ACCUMULATING SNOW ACROSS THE PALOUSE AND NORTH
THROUGH SPOKANE-CDA AND INTO THE DEER PARK-SANDPOINT REGION LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING...BUT UNCERTAINTY EXISTS
REGARDING LIKELY AMOUNTS. ALL MODELS SUGGEST THIS FEATURE IS
WEAKENING AS IT PASSES...MORE OF A FILLING SURFACE OCCLUDED
LOW...ARGUING FOR RELATIVELY MINOR ACCUMULATIONS. THUS...FORECAST
WILL REFLECT HIGH POPS FOR SNOW...BUT MODERATE AMOUNTS WHICH MAY
REQUIRE A SNOW ADVISORY IF MODELS REMAIN CONSISTENT ON TOMORROWS
RUNS. THIS STORM WILL MAINLY IMPACT THE EASTERN THIRD OF THE
FORECAST AREA WITH THE WESTERN ZONES EXPERIENCING A MORE HIT-AND-
MISS SHOWERY REGIME UNDER THE INFLUENCE OF WEAK WESTERLY DOWNSLOPE
FLOW OVERNIGHT AND THROUGH MONDAY. DURING THE DAY MONDAY A MAINLY
OROGRAPHIC SNOW SHOWER REGIME WILL PREVAIL AS A SHORT WAVE UPPER
RIDGE POPS UP OVER THE REGION. MONDAY NIGHT THIS RIDGE WILL
QUICKLY SCOOT OFF TO THE EAST AND OPEN THE WAY FOR A STRONGER
FETCH OF PACIFIC MOISTURE AND A PERIOD OF GOOD ISENTROPIC ASCENT
OVER MOST OF THE REGION DURING THE DAY TUESDAY. THUS WILL BEGIN A
LONG-RUN PERIOD OF AT LEAST INTERMITTENT AND PERHAPS STEADY LIGHT
SNOW THROUGH MOST OF TUESDAY...AND BEYOND (SEE BELOW).
TEMPERATURES WILL REMAIN SEASONABLY COLD THROUGH THE PERIOD WITH
ANY PRECIPITATION EXPECTED TO BE SNOW AT ALL LOCATIONS. /FUGAZZI

TUESDAY NIGHT THROUGH NEXT WEEKEND...MODEL AGREEMENT AMONGST THE
12Z GFS...06Z AND 18Z DGEX...00Z AND 12Z NCEP ENSEMBLE MEAN...AND
00Z ECMWF WAS STELLAR. HOWEVER...THE 12Z ECMWF THREW A FEW TIMING
WRENCHES INTO THE FORECAST. BUT GIVEN THE LACK OF RUN-TO-RUN
CONSISTENCY OFF THE ECMWF...THIS ISNT HORRIBLY SURPRISING...SO
THE FORECAST HAS BEEN LARGELY ADJUSTED TOWARD GFS/GEFS MEAN
TIMING.

THE MAIN FOCUS OF SIGNIFICANT WEATHER THROUGH THE EXTENDED
FORECAST WILL BE RIGHT AT THE BEGINNING OF THE FORECAST...ON
TUESDAY NIGHT. ALL MAJOR MODELS ARE TRACKING A STRONG MID-LEVEL
BUT INCREASINGLY SHEARED VORTICITY MAXIMA ACROSS THE CWA. THIS
VORTICITY MAXIMA IS IN ASSOCIATION WITH A NEGATIVELY-TILTED SHORT
WAVE TROUGH THAT IS LIFTING NORTHEASTWARD AS THE UPPER JET PUSHES
ONSHORE...SHIFTING NET UPPER DIVERGENCE ACROSS THE AREA ON TUESDAY
NIGHT. AS THE SHORT WAVE LIFTS NORTHEASTWARD...NET PVA IS FOCUSED
IN A SOUTHEASTWARD TRAJECTORY FROM NEAR VANCOUVER ISLAND TO THE
CENTRAL IDAHO PANHANDLE OVERNIGHT WITH THE LOWER LEVEL VORTICITY
FIELD WEAKENING SUBSTANTIALLY OVER THE NORTH END OF THE SHEARED
VORTICITY MAXIMA. AS A RESULT...HEIGHT FALLS AND PRESSURE FALLS
ARE LIKELY TO BE CENTERED AROUND THE CENTRAL IDAHO PANHANDLE
OVERNIGHT TUESDAY NIGHT. DUE TO THIS...MEAN FLOW AT EACH LEVEL
FROM 500 MB AND BELOW WILL RESULT IN THE DEVELOPMENT OF A WARM
CONVEYOR BELT STRUCTURE FROM OREGON INTO MONTANA...WITH A TROWAL
STRUCTURE EASILY IDENTIFIABLE ON EVEN THE LAYER TEMPERATURE FIELDS
BELOW 500 MB THAT ENCOMPASSES THE IDAHO PANHANDLE AND NORTHERN
HALF OF WASHINGTON OVERNIGHT. IN ASSOCIATION WITH THIS...MODERATE
MID-LEVEL FRONTOGENESIS CENTERED AROUND 700 MB WITH THE
AGEOSTROPHIC TRANSVERSE CIRCULATION AHEAD OF IT WORKING IN
CONJUNCTION WITH STRATIFORM ISENTROPIC ASCENT AND COUPLED WITH
SLANTWISE INSTABILITY BETWEEN 700 AND 500 MB AS INDICATED BY A
RIBBON OF NEGATIVE EPV ON THE WARM BRANCH OF THE FRONTOGENETICAL
CIRCULATION AND CONFIRMED WHEN THETA-E WAS OVERLAID ON THE
GEOSTROPHIC MOMENTUM FIELD INDICATE SUBSTANTIAL LIFT IS AVAILABLE.
WITH THE COINCIDENCE OF FRONTOGENETICAL LIFT...MID-LEVEL CSI...AS
WELL AS STRONG SYNOPTIC LIFT VIA DIFFERENTIAL PVA...UPPER
DIVERGENCE...AND ISENTROPIC ASCENT...THE STAGE SEEMS SET FOR A
HEAVY SNOWFALL FOR BOTH THE VALLEYS AND MOUNTAINS BASICALLY
EVERYWHERE NORTH AND EAST OF SPOKANE...AND LIKELY INCLUDING EVEN
SPOKANE. HOWEVER...THE EVOLUTION OF THE VORTEX WILL BE IMPORTANT
BECAUSE THE CUTOFF BETWEEN HEAVY SNOWFALL AND LITTLE SNOWFALL WILL
LIKELY BE ABRUPT TO THE SOUTHWEST AS THE GFS INDICATES THE
DEVELOPMENT OF A SIGNIFICANT DRY SLOT OVER THE COLUMBIA BASIN. AS
A RESULT...THIS FORECAST WILL LIKELY BE REFINED...HOWEVER HEAVY
SNOW ACCUMULATIONS SEEM LIKELY FOR A SIGNIFICANT PORTION OF THE
POPULATION OF THE CWA TUESDAY NIGHT.

TEMPERATURES COOL DOWN BRIEFLY BEHIND TUESDAY NIGHTS SYSTEM...AS
THE NEXT SYSTEM APPROACHES THURSDAY. THE MODELS ARE GENERALLY
SUGGESTING A MUCH WEAKER SYSTEM FOR THURSDAY WITH THE MAIN FORCING
FOR PRECIPITATION BEING MODERATE ISENTROPIC OMEGAS AROUND 285K
WITH SUFFICIENT REDUCTION IN CONDENSATION PRESSURE DEFICITS TO
SUPPORT PRECIPITATION. HOWEVER...QPF LOOKS TO BE AROUND 0.10-0.15
INCHES OFF THE GFS AND DGEX...WITH THE ECMWF AGAIN THE OUTLYING
SOLUTION WITH SUBSTANTIALLY MORE. AS A RESULT...POPS HAVE BEEN
RAISED FOR THURSDAY SUBSTANTIALLY...HOWEVER SIGNIFICANT SNOWS DO
NOT SEEM VERY LIKELY.

AFTER THURSDAY THE MODELS OTHER THAN THE ECMWF REMAIN WELL
CLUSTERED IN SUGGESTING MEAN RIDGING BUILDING OVER THE AREA THROUGH
THE END OF THE WEEK. IMPRESSIVE DRYING RESULTS...HOWEVER AMBIGUITY
IN HOW MUCH BOUNDARY LAYER MOISTURE REMAINS BEHIND PRECLUDE
CLEARING OUT THE FORECAST...BUT AT LEAST FRIDAY LOOKS TO BE A
DRY DAY. THE NEXT SYSTEM ROLLS IN SATURDAY OR SATURDAY NIGHT...AND
WITH A RELATIVELY PROLONGED PERIOD OF WARM ADVECTION AHEAD OF
IT...PRECIPITATION TYPE IN THE VALLEYS WILL LIKELY BECOME AN ISSUE
BY NEXT WEEKEND. /FRIES

&&

.AVIATION...
MAINLY VFR CONDITIONS AT ALL TAF SITES THROUGH 05Z SUNDAY. A TIGHT
SURFACE GRADIENT WILL RESULT IN GUSTY SURFACE WINDS ACROSS THE
REGION THROUGH 21Z TODAY. THE THREAT OF AFTN SNOW SHOWERS ACROSS THE
NORTH AND EASTERN ZONES MAY BRING TEMPORARY MVFR CIGS TO THE
COE...GEG...AND SFF TAF SITES AS WELL AS MOUNTAIN OBSCURATIONS.
AFTER 05Z TONIGHT A SURFACE LOW MOVING ALONG OREGON/WASHINGTON WILL
BRING THE THREAT OF RAIN/SNOW TO THE SOUTHEAST ZONES THROUGH 12Z.
THIS WILL LIKELY REDUCE CIGS/VSBY TO IFR AT THE PUW...LWS TAF SITES.
-SN IS ALSO EXPECTED AFT 07Z ACROSS GEG...SFF...COE WITH MVFR GIGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        26  33  23  31  25  31 /  40  30  60  60  60  70
COEUR DALENE  26  33  24  30  25  33 /  80  40  60  60  60  80
PULLMAN        28  34  26  32  27  34 /  90  30  60  60  60  60
LEWISTON       33  40  31  37  29  39 /  60  30  50  50  40  60
COLVILLE       25  32  23  31  23  30 /  30  30  20  60  80  80
SANDPOINT      27  32  24  30  23  31 /  50  40  20  60  60  80
KELLOGG        27  31  24  31  24  31 /  90  50  50  60  50  80
MOSES LAKE     24  34  21  33  25  33 /  10  10  50  10  60  70
WENATCHEE      26  33  22  33  26  29 /  10  10  50  10  80  70
OMAK           24  31  18  30  25  26 /  20  10  40  10  80  80

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY FROM 9 PM THIS EVENING TO 7 AM PST SUNDAY FOR
     CENTRAL PANHANDLE MOUNTAINS...COEUR DALENE AREA...IDAHO
     PALOUSE.

WA...SNOW ADVISORY FROM 9 PM THIS EVENING TO 7 AM PST SUNDAY FOR
     WASHINGTON PALOUSE.

&&
Hazardous weather outlook, Jan 5, 3:01 PM PST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
301 PM PST SAT JAN 5 2008

IDZ002>004-WAZ033-061600-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
301 PM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SURFACE LOW WILL MOVE ALONG THE OREGON/WASHINGTON BORDER AND
BRING SNOW TO THE PALOUSE...AREAS SOUTH OF COEUR D ALENE...AND THE
CENTRAL PANHANDLE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS WILL REMAIN MAINLY OVER THE MOUNTAINS SUNDAY. THE
NEXT SIGNIFCANT STORM SYSTEM IS EXPECTED TO BRING MORE
ACCUMULATING SNOW TO THE FORECAST AREA LATE SUNDAY INTO EARLY
MONDAY. ANOTHER STORM SYSTEM IS EXPECTED ON TUESDAY.

IDZ001-026-027-WAZ031-032-034>038-041>044-061600-
NORTHERN PANHANDLE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
301 PM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW SHOWERS MAINLY ACROSS THE MOUNTAINS WILL CONTINUE
THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS WILL REMAIN MAINLY OVER THE MOUNTAINS SUNDAY. THE
NEXT SIGNIFCANT STORM SYSTEM IS EXPECTED TO BRING MORE
ACCUMULATING SNOW TO THE FORECAST AREA LATE SUNDAY INTO EARLY
MONDAY. ANOTHER STORM SYSTEM IS EXPECTED ON TUESDAY.

Nearby

Snow Advisories in Idaho, 2008Snow Advisories in Washington, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.